magnesium for sensitive stomach? Any Tips?

Discussion in 'Fibromyalgia Main Forum' started by forfink, Apr 20, 2006.

  1. forfink

    forfink New Member

    Anyone take magnesium and also have GERD and sensitive stomach? I tried the Pro Health product and had to return it, made me feel sick. Looking for a low dose to start, I keep hearing how much it helps a lot of us, but never really tried it. My doctor told he just to be careful with the fact it could cause diarrea. Not good.
  2. ellikers

    ellikers New Member

    I have a sensitive stomach and I also take magnesium.

    I would suggest taking any supplements (especially magnesium) with food, right after you eat, and make sure to take smaller doses throughout the day after eating your meals. It'll be easier on your stomach that way.

    Hope that helps!

  3. mrpain

    mrpain New Member

    Dr. said we need magnesium, but when you start having loose stools, then your system is saying enough. He said that was a sign of to much magnesium.
  4. forfink

    forfink New Member

    Thanks, so I guess it really doesn't matter which one you choose, just start with a low dose? With food, of course. Hope that's what you mean.
    [This Message was Edited on 04/20/2006]
  5. butterfly8

    butterfly8 New Member



    I have a sensitive stomach and poor digestion so I use magnesium cream instead of tablets. One less tablet to take!!! Check out the threads for magnesium cream on this site - they may be of some use. However, you can overdose on magnesium cream too.
  6. jess

    jess New Member

    Hi, the only magnesium that I can tolerate is magnesium glycinate. It is easy on the stomach. I have been taking it for years. I am interested in the cream. It would be one less pill to take. Hope you find the right one. Jess
  7. greatgran

    greatgran Member

    My doc just put me on magnesium taurate, if fact I just posted on this, what is the difference in the taurate and other magnesium..

    I take mine with food but still feel nausated. I also take it at night hoping for some help with sleep and of the morning I feel nausated, so far no help with sleeping.

    Sorry, I can't help but looking for answers too.

    God Bless,
    greatgran
  8. caroleye

    caroleye New Member

    Spent years trying to find a magnesium & calcium I could tolerate. Would always get sick.

    Finally, found two products w/magnesium in them. One is magnesium citrate (only 100 mg)w/calcium; the other is ZMA's magnesium aspartate.

    Not getting as much as I should, but stools are already like baby's!!

    LIGHT**********carole
  9. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    If you can't find a magnesium that doesn't bother your gut, then magnesium isn't for you. I can't either. The only lone magnesium supp I can take is milk of magnesia, which is usually used as a laxative. I've tried it in smaller amounts hoping it would help my muscles or relax me at night, and it just doesn't. So I guess I just don't need lots of extra magnesium. Someone posted that chocolate cravings are a sign of magnesium deficiency, and I don't like chocolate much, never did.

    I take a multi minerals that is very high in calcium and magnesium, but has a range of at least 10 other minerals too. I tolerate it, but it makes my stomache a bit squishy if I had loose stools earlier.


    JEanne
  10. forfink

    forfink New Member

    sure do appreciate the magnesium input. You have all been very helpful. I crave chocolate like crazy, didn't know it was a hint your body needs more magnesium. Very interesting.